Dynamic mean-variance portfolio selection with borrowing constraint

Chenpeng Fu, Ali Lari-Lavassani, Xun Li

Research output: Journal article publicationJournal articleAcademic researchpeer-review

84 Citations (Scopus)


This paper derives explicit closed form solutions, for the efficient frontier and optimal investment strategy, for the dynamic mean-variance portfolio selection problem under the constraint of a higher borrowing rate. The method used is the Hamilton-Jacobi-Bellman (HJB) equation in a stochastic piecewise linear-quadratic (PLQ) control framework. The results are illustrated on an example. Crown
Original languageEnglish
Pages (from-to)312-319
Number of pages8
JournalEuropean Journal of Operational Research
Issue number1
Publication statusPublished - 1 Jan 2010


  • Borrowing rate
  • Continuous-time finance
  • Efficient frontier
  • HJB equation
  • Mean-variance portfolio selection
  • Optimal portfolio
  • Stochastic PLQ control

ASJC Scopus subject areas

  • Modelling and Simulation
  • Management Science and Operations Research
  • Information Systems and Management


Dive into the research topics of 'Dynamic mean-variance portfolio selection with borrowing constraint'. Together they form a unique fingerprint.

Cite this